Page 1 of 1

Connection between fast tapering and PSSD?

Unread postPosted: Thu Aug 09, 2018 1:55 pm
by markus30
Hello

I'm from Germany and I'm taking Fluoxetine 40mg right now and one side of my penis is almost completely numb while the other is 100% fine. I just wanted to know if there is a connection between fast tapering (or cold turkeying) and PSSD because I tried to come off the medication some years ago and I shortened the tapering for one week (in consultion with my doc). I recently went off the medication for 5 weeks and my symptoms were only about 30% better. Right after that I had to take the Fluoxetine again because my OCD and my fears were really bad. I'm an anxious person and now I'm wondering if I have made it worse in the past.

Thank you

Re: Connection between fast tapering and PSSD?

Unread postPosted: Thu Aug 09, 2018 5:40 pm
by Juvo
If I recall correctly, we have a good mix of users that have both fast tapered (cold turkey) and those that methodically tapered. Logic would say that abruptly stopping a drug that someone is taking chronically is not favorable and most likely hard on the nervous system. Whether or not this increases the likelihood of getting PSSD is unknown. We still don't know. We have users here that took a couple pills. We also have people who took the drug for years and only ran into issues upon stopping.

Do you have any other symptoms? How's sensation in the rest of your body? Any libido or emotional blunting?

Re: Connection between fast tapering and PSSD?

Unread postPosted: Sat Aug 11, 2018 1:18 pm
by markus30
I would say that my libido is normal and I don't have any other symptoms. My right penis side is about 80 to 90% numb (like wearing a rubber glove) and most of the time it hurts a little bit (a stinging pain) so that I have to use a tissue when I masturbate. I often have a strange feeling in my testicals as well. Sometimes the numbness is a little better, but only slightly.

Would you personally say that there is a relation between the time of tapering and PSSD? How did you taper off the meds? Do you know of people who had sexual dysfunction while on the meds that resolved after a quick taper or cold turkey? I'm worried that I made a big mistake, but I don't know if my theorie is likely or just another OCD-though.

Thank you

Re: Connection between fast tapering and PSSD?

Unread postPosted: Sat Aug 11, 2018 3:19 pm
by tenacity
It seems that the issues resolve for a lot of people, if not the majority of people, who discontinue their SSRI, regardless of how they do it. One could only assume that tapering is better than just abruptly stopping a medication because you're attempting to let your body return to its normal homeostasis. I personally stopped cold turkey, but there wasn't much of a way for me to taper because I was already on the lowest dose of escitalopram you can even prescribe (5 mg). I suppose I could have broke my pills into halves and fourths but that almost sounds kind of dangerous and escitalopram is so potent I don't even think it would matter. If you think there are other ways you can deal with your anxiety I would attempt to do so and try to come off the medicine. You really have to weigh out what is more important to you and your lifestyle. I chose to stop my medicine and I went on mine for anxiety as well. I think it is definitely possible to cope with anxiety without relying on medication depending on the severity. Please keep us updated and I'll be sure I keep you in my thoughts and prayers.